Alert archive / Missouri / Special Weather Statements in 2019

Special Weather Statement, NWS St. Louis, MO

July 1, 2019Saint Louis County, City of Saint Louis, Missouri

NWS St. Louis, MO issued this special weather statement at Jul 1, 2019, 3:02 PM CDT for Saint Louis County, City of Saint Louis, Missouri. It was in force for 43 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2019, 3:02 PM CDT (20:02 UTC)
Expired
Jul 1, 2019, 3:45 PM CDT
In force
43 min
Issued by
NWS St. Louis, MO

Counties City of Saint Louis, MO, Saint Louis County, MO

The radar

The St Louis radar (KLSX), 34 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 3:03 PM CDTHAIL 11 Ene Shrewsbury, MO
Jul 1, 3:05 PM CDTTSTM WND DMG1 Sse Richmond Heights, MOA FEW 6 TO 12 INCH DIAMETER TREE BRANCHES DOWNED.
Jul 1, 3:12 PM CDTTSTM WND GST 50Brentwood, MOWINDS ESTIMATED IN THE 40 TO 50 MPH RANGE.
Jul 1, 3:12 PM CDTHAIL 0.7Brentwood, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.0 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2019-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 322 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2019-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
322 J/kg
Mixed-layer CIN
-151 J/kg
Mixed-layer LCL
1500 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

582 
WWUS83 KLSX 012002
SPSLSX

Special Weather Statement
National Weather Service St Louis MO
302 PM CDT Mon Jul 1 2019
 
MOZ063-064-012045-
St. Louis MO-St. Louis City MO-
302 PM CDT Mon Jul 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ST. LOUIS COUNTY AND
SOUTHWESTERN ST. LOUIS CITY UNTIL 345 PM CDT...

At 301 PM CDT, Doppler radar was tracking a strong thunderstorm over
Shrewsbury, moving west at 10 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
St. Louis, Chesterfield, University City, Ballwin, Kirkwood, Maryland
Heights, Webster Groves, Manchester, Creve Coeur, Clayton, Crestwood,
Town and Country, Richmond Heights, Ladue, Sunset Hills, Des Peres,
Brentwood, Maplewood, Olivette and Valley Park.

This includes Interstate 44 in Missouri between exits 272 and 277.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3855 9025 3852 9027 3850 9027 3850 9041
      3852 9054 3869 9054 3865 9023 3858 9022
TIME...MOT...LOC 2001Z 080DEG 10KT 3860 9032 

$$

Tilly

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Jul 1, 11:59 AM CDT, 3 hours 3 minutes earlier.

Area forecast discussion, Jul 1, 11:59 AM CDT, 3 hours 3 minutes before
Area Forecast Discussion...Updated
National Weather Service Saint Louis MO
1159 AM CDT Mon Jul 1 2019

.UPDATE...
Issued at 1151 AM CDT Mon Jul 1 2019

An MCV is meandering south/southwestward and is located near
Ramsey, IL as of 1700 UTC. This MCV should help lead to
thunderstorm development just downstream, with a focus late this
afternoon across parts of southeast Missouri, southwest Illinois,
and metropolitan St. Louis. Boosted PoPs across these areas into
the likely category given the expectation for these storms this
afternoon. Cloud cover associated with this MCV has also kept
temperature rises so far this morning in check across south-
central Illinois and have lowered high temperatures a few degrees
as a result.

Gosselin

&&

.SHORT TERM...  (Through Late Tuesday Afternoon)
Issued at 356 AM CDT Mon Jul 1 2019

An MCV currently located over central Illinois is embedded the upper
level northeasterly flow as it turns anticyclonically around the
high pressure centered over southwest Iowa. It is expected to
continue moving to the southwest into the region this morning,
generating showers along it's southwest side. Heading into the
afternoon the lift from the southwestward-moving MCV, presence of
remnant boundaries from yesterday's MCSs, and diurnal instability
will act as catalysts for scattered thunderstorm development over
east central and southeast Missouri and southwest Illinois. These
scattered thunderstorms should linger into the early evening and
diminish with nightfall.

Monday has the potential to be the toastiest day of the week with
temperatures in the low 90s and heat indices peaking in the low
100s across much of the region. However, depending on the timing
and location of precipitation today, high temperatures could be
stunted.

The anticipated pattern shift for Tuesday is on track. Mid and upper
level flow will become southwesterly with upper level high pressures
flanking the continent. Weak disturbances embedded within this
southwest flow will bring chances of thunderstorms to the region
starting Tuesday afternoon. Low levels will cool slightly on Tuesday
and combined with precipitation chances, high temperatures will
become more seasonable, and heat indices will only reach into the
mid to upper 90s.

MRM

.LONG TERM...  (Tuesday Night through Sunday)
Issued at 356 AM CDT Mon Jul 1 2019

The upper levels become increasingly quasi-zonal with weak flow
through the period as the weak low pressure in the southern central
US lifts to the northeast. This pattern will allow disturbances to
continuously move through the region, and coupled with moist low
level air will keep chances for thunderstorms in the forecast
through the end of the weekend. The chance for thunderstorms will
peak during daytime heating hours when instability is maximized.
Thunderstorm chances increase over the holiday weekend as a weak
cold frontal boundary wavers south through Missouri and Illinois.
Temperatures will remain seasonable through the week, with no
extreme heat anticipated.

MRM

&&

.AVIATION...  (For the 18z TAFs through 18z Tuesday Afternoon)
Issued at 1151 AM CDT Mon Jul 1 2019

At least scattered thunderstorm is expected this afternoon, mainly
across east-central and southeast Missouri as well as southwest
Illinois. The metro TAFs have the best chance at seeing this
activity, and added a TEMPO group in for thunderstorms with MVFR
visibilities. The threat for storms should lessen sharply after
mid evening, with the remainder of the TAF period dry more than
likely with light/variable winds.

SPECIFICS FOR KSTL:

Added a TEMPO group in late this afternoon/early this evening for
thunderstorms with MVFR visibilities in any downpour. The threat
for storms should diminish by late this evening, with dry weather
favored overnight tonight and Tuesday morning. Scattered storms
are once again possible Tuesday afternoon so added a VCTS mention.

Gosselin

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Jul 1, 4:12 AM CDT, 10 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
412 AM CDT Mon Jul 1 2019

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-020915-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
412 AM CDT Mon Jul 1 2019

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

Scattered thunderstorms are expected in east central and southeast
Missouri and southwest Illinois today, mainly this afternoon.

Major river flooding continues for a few locations along the
Missouri, lower Illinois, and Osage Rivers.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The chance for thunderstorms continues for portions of the area each
day from Tuesday afternoon through Sunday.

Major river flooding is forecast to continue for a few locations
along the lower Illinois and Osage Rivers.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

MRM

In the hours before

Special weather statement, Jul 1, 3:02 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service St Louis MO
302 PM CDT Mon Jul 1 2019

MOZ063-064-012045-
St. Louis MO-St. Louis City MO-
302 PM CDT Mon Jul 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ST. LOUIS COUNTY AND
SOUTHWESTERN ST. LOUIS CITY UNTIL 345 PM CDT...

At 301 PM CDT, Doppler radar was tracking a strong thunderstorm over
Shrewsbury, moving west at 10 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
St. Louis, Chesterfield, University City, Ballwin, Kirkwood, Maryland
Heights, Webster Groves, Manchester, Creve Coeur, Clayton, Crestwood,
Town and Country, Richmond Heights, Ladue, Sunset Hills, Des Peres,
Brentwood, Maplewood, Olivette and Valley Park.

This includes Interstate 44 in Missouri between exits 272 and 277.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3855 9025 3852 9027 3850 9027 3850 9041
      3852 9054 3869 9054 3865 9023 3858 9022
TIME...MOT...LOC 2001Z 080DEG 10KT 3860 9032

Tilly

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 8:23 PM CDTSpecial Weather StatementLSXLewis52 min
Jul 1, 2:59 PM CDTAreal Flood AdvisoryLSXCity of Saint Louis2 hr
Jul 1, 5:11 PM CDTSpecial Weather StatementLSXWashington19 min

Nearby

Special Weather Statements in Missouri, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.